Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Oral Health and HIVOral Health and HIV
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Oral Yeast and Hiv
Jan 6, 2002

a few months ago I had dry mouth for a few days after taking macrobid for a few days. I looked in my mouth and had about 6 tiny white spots and on the back of my mouth. I had the dr culture me and it came back moderate yeast growth. I took diflucan and they suggested I bet tested for hiv. The results were negative. I had NO pain with this, just very dry mouth. Was this thrush? Also I am a smoker, and under a great deal of stress with divorce. I was tested 3-4 mos after exposure to possible infection. If you have thrush how accurate would an HIV test be, and would smoking stress and a few days of macrobid cause this? or have moderate yeast growth without thrush? the spots were gone in a day and very tiny. Seems confusing, please help..ty..

Response from Dr. Reznik

There are numerous reasons why a person can develop candidiasis (thrush) that have nothing to do with HIV infection. For instance, in this posting you mention that you were on a broad-spectrum antibiotic, which is a potential cause for thrush.

For those who are living with HIV disease, but are not yet aware, HIV testing would produce an accurate result. Without any other underlying factors, such as use of broad-spectrum antibiotics or systemic or inhaled corticosteroid, there would be a reduction in the CD4 count as well as a detectable viral load.

I would not be surprised if Diflucan eliminated the clinical signs of mild candidiasis in a day or two, but it is important to take the complete two week course of therapy.

I hope this information proves helpful.

DR


Previous
Catching via drinking
Next
Bleeding Gum & Mouth Ulcer

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement